How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. PG Your Own Question
Dr. PG
Dr. PG, Ophthalmologist
Category: Eye
Satisfied Customers: 2337
Experience:  MBBS, MD (Ophthalomology)
Type Your Eye Question Here...
Dr. PG is online now
A new question is answered every 9 seconds

skin under my eyes itches and the skin on my eyelids feel

Customer Question

Hi Dr PG,

I work at an insurance company and implement software for SAP. The skin under my eyes itches and the skin on my eyelids feel very rough and dry. What I can't understand is the sudden development of wrinkles and my co-worker complaining of the same symptoms. We have not changed the office building or seating arrangements. I am taking birth control pills, but have been doing that for several years. She is much older than me so there is no commonality. Could it be a virus or bacteria? Hydrocortisone helps a little, but not permanent.
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. PG replied 6 years ago.

Thanks for the information.

The symptoms that you are describing do seem like an allergic reaction. It does not seem like an infection. The fact that your co-worker is also having the same symptoms indicates that the causative factor or the allergen is in the work place. This can be in the form of a room spray, dust mites, pollens (if there is vegetation around your office) etc. Rarely, the exact cause cannot be found. Also, since you do respond to hydrocortisone, though temporarily, indicates that this is most probably an allergic reaction. Since you have tried most of the over the counter medicines, I would recommend you to consult a Dermatologist for a first hand examination. You might need a longer treatment of hydrocortisone 1% or other milder steroid with slow tapering off of the ointment to prevent recurrence.


Related Eye Questions